MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 76320
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was not returned.The device history record (dhr) was reviewed and no issues were noted.Incoming inspection results for the tubing and reservoir all passed.There was no trend identified for either the convenience kit, associated tubing or reservoir.No sample or photos were received regarding this issue.The customer confirmed it was a user made connection.The connection was not pushed past the second barb or tie banded.Per the manufacturer's instructions for use (ifu), "all user made tubing connections should be pushed past innermost barb and secured with tie-band." since the customer did not tie band the connection, the incident could have been caused due to customer technique, but this can not be confirmed since there was no sample to evaluate.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that while on cardiopulmonary bypass (cpb), a customer made connection of line 18 to the r1 port on the reservoir, disconnected.It resulted in approximately 100 milliliters (ml) of blood loss and a 1 minute delay to the procedure.The product was not changed out and the surgical procedure was completed successfully.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key9178887
Report Number1212122-2019-00010
Device Sequence Number19743476
Product Code OEZ
UDI-Device Identifier00699753508460
UDI-Public(01)00699753508460
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number76320
Device Lot NumberX24898735
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1